My mother is 62 y.o and dx’d with RA with nodes on her fingers, and had a previous MRI noting disc dissecation in her L spine. Recently, she woke up with a detached retina, hemorroraging in her eyes and two large floaters. She has seen by her Internal, and and opthalmalagoist who told her they needed to wait for the hermorrhging to stop but then they decided not to proceed with any surigical treatment. They gave her a new RX. She is in a lot of pain and her Internal is more concerned about addiction and not treating her pain. – She is still very active but i noticed she is getting very tired all the time. – Trying to find information about RA affecting the eyes is very slim. That is essentially what they told her is that the inflammation is causing her eye problems. That is fine and acceptable but I am trying to find someone who can give us not only a second opinion but a better idea of the severity of her dz. To boot she has GI problems, diverticulitis, IBS, and gastritis limits the types of medications she can use. My mother stated that two years ago the rheumatologist told her her condtion was not severe. They did offer her Humera shots or IV, is there not a tablet form of this medication? I want to make sure as her daughter that we take the best care of her and understand the severity of her condition and the “possible” course so we can be set to care for her in the upcoming years.
DMARDs for Arthritis Q & A
Please compare the outcomes of Arava vs Humira for RA. I am 51, have been on both in the past and need to choose between them.
I was taking methotrexate 8 pills 1 x a week at 2.5 mg. I began last August and stopped this past March. I want to get pregnant but I have some concerns. I have been reading on the internet that there have been reported cases of birth defects such as spina bifida in women who took methotrexate prior to conception. Is waiting 6 months prior to conception long enough to get the drug out of my system?
I have been regularly taking 50 mg. shots of enbrel a week for the past seven months. It has worked wonders. However, over the past six weeks I have noticed a flare of psoriasis on my scalp along the hairline and my facial skin has become increasingly sensitive, has broken out in acne and the acne lesions are very, very slow to heal. Could the slow healing be due to the enbrel? Also, should I ask my doctor about cutting back on the dosage to allow healing? Would a 50 mg shot every two weeks be a possibility or does the drug activity in my blood stream make waiting every two weeks counter productive?
I am currently taking humira for AS but I also have endometriosis which I was taking the lupron injections for is there any drug interactions if I took both.
I have lupus and sjogren syndrome started on remicade and now are going every month. It was working but last month they increased my dose and this has made me back to square one-pain and tried all the time. I know I have to be on mtx at the same time but it make me more tired-so I stopped it for the other months and restarted this month-but only did it one time. Could I be rejecting the remicade now. They told me that could happen. On the lower dose I had great engery and felt great -little pain and stiffness-Should I ask to go back to the lower dose?